MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ZEBRA; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION ZEBRA; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066701101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 03/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific that a zebra guidewire was used in the ureter during ureterolithotomy procedure performed on (b)(6) 2019.According to the complainant, during the procedure, it was noticed that the tip of the zebra guidewire was tough and pointed, indicating that the core wire broke.After several insertion, the ureteral mucosa was perforated, which created a false path.Reportedly, the ureteral mucosa was damaged and bleeding noted during the procedure.In the physician's assessment, he could not confirm whether the zebra caused or contributed to the perforation of the ureter, including the damaged ureteral mucosa, and bleeding.There was no intervention performed to address the perforation and bleeding.The procedure was completed with a second zebra guidewire.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
ZEBRA
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8823146
Report Number3005099803-2019-03662
Device Sequence Number11606388
Product Code EZB
UDI-Device Identifier08714729191230
UDI-Public08714729191230
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2021
Device Model NumberM0066701101
Device Catalogue Number670-110
Device Lot Number0022058374
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2019
Initial Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR